Alert archive / Nebraska / High Wind Warnings in 2008
High Wind Warning 34, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 21, 2008, 2:32 PM MDT for 7 counties in Nebraska. It took effect at Oct 21, 2008, 6:00 PM MDT. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 21, 2008, 2:32 PM MDT (20:32 UTC)
- In effect from
- Oct 21, 2008, 6:00 PM MDT
- Expired
- Oct 22, 2008, 5:55 PM MDT
- In force
- 24 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 10:53 AM MDT | NON-TSTM WND GST 46 | Sidney, NE | |
| Oct 22, 11:10 AM MDT | NON-TSTM WND GST 46 | Kimball, NE | |
| Oct 22, 11:11 AM MDT | NON-TSTM WND GST 48 | Scottsbluff, NE | |
| Oct 22, 1:06 PM MDT | NON-TSTM WND GST 44 | Chadron, NE | |
| Oct 22, 1:28 PM MDT | NON-TSTM WND GST 46 | Alliance, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
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
000 WWUS75 KCYS 221035 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 435 AM MDT WED OCT 22 2008 ...STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE TODAY... .A DEEPENING LOW PRESSURE SYSTEM OVER KANSAS WILL KEEP STRONG AND GUSTY NORTH TO NORTHWEST WINDS BLOWING THROUGH TODAY. SPEEDS ACROSS MOST OF THE NEBRASKA PANHANDLE WILL BE FROM 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. EVEN STRONGER WINDS WILL OCCUR ACROSS MORRILL AND CHEYENNE COUNTIES WHERE WINDS OF 30 TO 40 MPH GUSTING NEAR 60 MPH ARE EXPECTED. NEZ021-055-230000- /O.CON.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/ MORRILL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY 435 AM MDT WED OCT 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG AND GUSTY NORTH WINDS WILL CONTINUE TODAY OVER CHEYENNE AND MORRILL COUNTIES. SPEEDS BY MID MORNING WILL INCREASE TO 30 TO 40 MPH WITH GUSTS BECOMING AS HIGH AS 60 MPH. THE WINDS WILL GRADUALLY DECREASE TO 20 TO 30 MPH EARLY THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ001>003-019-020-054-230000- /O.CON.KCYS.WI.Y.0020.000000T0000Z-081023T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...KIMBALL 435 AM MDT WED OCT 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG AND GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH TODAY. SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE WINDS WILL GRADUALLY DECREASE EARLY WEDNESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
000 WWUS75 KCYS 221552 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 952 AM MDT WED OCT 22 2008 ...STRONG NORTH WINDS WILL CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY... .A DEEPENING LOW PRESSURE SYSTEM OVER SOUTHEAST NEBRASKA WILL KEEP STRONG AND GUSTY NORTH WINDS BLOWING THROUGH TODAY. SPEEDS ACROSS THE WESTERN NEBRASKA PANHANDLE WILL BE FROM 30 TO 45 MPH WITH GUSTS NEAR 60 MPH. NEZ001>003-019-020-054-230000- /O.UPG.KCYS.WI.Y.0020.000000T0000Z-081023T0000Z/ /O.EXA.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...KIMBALL 952 AM MDT WED OCT 22 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ021-055-230000- /O.CON.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/ MORRILL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...SIDNEY 952 AM MDT WED OCT 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG AND GUSTY NORTH WINDS WILL CONTINUE TODAY OVER CHEYENNE AND MORRILL COUNTIES. EXPECT NORTH WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN NEBRASKA...PLEASE DIAL 5 1 1. $$ RUBIN
000 WWUS75 KCYS 222355 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 555 PM MDT WED OCT 22 2008 ...THE HIGH WIND WARNING FOR THE WESTERN NEBRASKA HAS BEEN CANCELED... .NORTH WINDS WILL GUST TO 40 MPH THIS EVENING OVER THE WESTERN NEBRASKA PANHANDLE. THE WINDS WILL DIMINISH BY LATE EVENING AND WILL BE BETWEEN 15 AND 30 MPH FOR THE REST OF THE NIGHT. WITH THE STRONG WINDS DECREASING THIS EVENING...THE HIGH WIND WARNING HAS BEEN CANCELED. THE STRONG WINDS HAVE BEEN PRODUCED BY AN INTENSE STORM SYSTEM OVER EASTERN NEBRASKA LATE THIS AFTERNOON. NEZ001>003-019>021-054-055-230100- /O.CAN.KCYS.HW.W.0034.000000T0000Z-081023T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 555 PM MDT WED OCT 22 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING. NORTH WINDS WILL GUST TO 40 MPH THIS EVENING OVER THE WESTERN NEBRASKA PANHANDLE. BY LATE EVENING...WIND SPEEDS WILL BE BETWEEN 15 AND 30 MPH. WITH THE WINDS SLOWLY DECREASING...THE HIGH WIND WARNING HAS BEEN CANCELED. DURING THE DAY...NORTH WINDS WERE SUSTAINED AT BETWEEN 25 AND 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. $$ WEILAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 21, 2:11 PM MDT, 21 minutes earlier.
Area forecast discussion, Oct 21, 2:11 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT TUE OCT 21 2008
.SHORT TERM...TONIGHT THROUGH THURSDAYS...
VIGOROUS UPPER SHORTWAVE CONTINUES TO BE DRIVEN SOUTHEAST THROUGH
THE CWA BY A 135KT H3 JET STREAK EXTENDING FROM BRITISH COLUMBIA
TO NORTHERN UTAH ATTM. AS OF 19Z...SURFACE COLD FRONT HAD JUST
PUSHED THROUGH ALLIANCE...SCOTTSBLUFF...AND WHEATLAND. THIS FRONT
WILL CONTINUE SOUTH CLEARING THE AREA BY 4 OR 5 PM. A BIT MORE
PREFRONTAL CONVECTION THAN EARLIER ANTICIPATED WITH KCYS CARRYING
-TSRA FOR A BRIEF TIME THIS AFTERNOON. THE RAIN/SNOW LINE HAS
TRAILED THE FRONT BY ABOUT 100 MILES OR SO...AND HAS MADE IT
THROUGH KCPR AT AROUND 1 PM. EXPECT THE RAIN/SNOW LINE TO SHIFT
SOUTH SLOWLY THROUGH THE REMAINDER OF THE DAY. INCREASED
PRECIPITATION CHANCES AS IT LOOKS LIKE THE MAJORITY OF THE AREA
WILL AT LEAST GET SOME PRECIPITATION ALONG THE FRONT. SNOW AMOUNTS
STILL LOOK ON TRACK WITH GENERALLY 2 TO 5 INCHES EXPECTED ABOVE
8000 FEET...AND AN INCH OR LESS ANTICIPATED OUT ON THE PLAINS.
SOME NORTH FACING SLOPES OF THE NORTHERN LARAMIE RANGE AND
SNOWIES/SIERRA MADRES MAY RECEIVE LOCALLY GREATER AMOUNTS. THE
NEXT CONCERN FROM THIS SYSTEM WILL BE THE WINDS. SO FAR TODAY...
SURFACE WINDS HAVE REMAINED BELOW ANY HILITE CRITERIA. HOWEVER...
THIS WILL CHANGE AS THE WHOLE SYSTEM AMPLIFIES...TIGHTENING THE
SURFACE PRESSURE GRADIENT BETWEEN THE UPSTREAM SURFACE HIGH...AND
THE DEEPENING SURFACE LOW. AS A RESULT...HAVE ISSUED A WIND
ADVISORY TONIGHT THROUGH TOMORROW FOR THE MAJORITY OF THE NEBRASKA
PANHANDLE...WITH THE EXCEPTION OF CHEYENNE/MORRILL COUNTIES WHERE
A HIGH WIND WARNING HAS BEEN HOISTED. DO NOT THINK THAT
CHEYENNE/MORRILL COUNTIES WILL HIT CRITERIA UNTIL TUESDAY...HOWEVER
OPTED TO KEEP IT SIMPLE WITH POST-FRONTAL ADVISORY WINDS A GOOD
BET OVERNIGHT. PRECIPITATION CHANCES WILL DROP OFF LATE TONIGHT
AND DURING THE DAY ON WEDNESDAY. IN FACT...FOR WEDNESDAY AFTERNOON
AND NIGHT...THE ONLY PRECIPITATION CHANCES WILL BE IN THE FAR
EAST. COOLED TEMPERATURES SOME TOMORROW IN STRONG CAA BRINGING IN
-9 TO -10C AIR AT H7. TEMPERATURES WILL MODERATE ON THURSDAY...
BENEATH CLEARING SKIES.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
CUTOFF LOW WILL MOVE EAST AWAY FROM THE FORECAST AREA THU NIGHT.
NORTHWESTERLY FLOW ALOFT FRI THROUGH MON WILL BACK TO MORE WESTERLY
TUE AHEAD OF AN UPPER RIDGE APPROACHING FROM THE WEST. WEAK SURFACE
BASED LEESIDE TROUGHING IS PROGGED FOR THU NIGHT AND FRI. FRI WILL
BE DRY AND NOT AS COOL AS THE DOWNSLOPE FLOW BOOSTS TEMPERATURES. A
WEAK BACKDOOR TYPE PACIFIC COOL FRONT WILL MOVE THROUGH THE AREA
LATE SATURDAY...BUT MOISTURE AND LIFTING DYNAMICS ARE LACKING. SAT
WILL BE A FEW DEGREES WARMER AHEAD OF THE FRONT...THEN SUNDAY WILL
BE A FEW DEGREES COOLER BEHIND THE FRONT. BOTH SAT AND SUN WILL BE
DRY WITH JUST SOME MID AND HIGH LEVEL MOISTURE AROUND. MON WILL BE
DRY AND A FEW DEGREES WARMER AS HEIGHTS AND THICKNESS VALUES
INCREASE UNDER A TRANQUIL SURFACE PATTERN. WEAK LEESIDE TROUGHING
WILL KEEP TUE DRY WITH TEMPERATURES A BIG ABOVE NORMAL.
&&
.AVIATION...
STRONG SURFACE COLD FRONT WILL CONTINUE TO PUSH SOUTH MAKING IT
THROUGH AREA TERMINALS BY THIS EVENING. STRONG NORTHERLY WINDS
BEHIND THE FRONT WILL GUST TO 25 TO 35 KNOTS AT TIMES. RAIN WILL
TRANSITION TO SNOW THIS AFTERNOON AND THIS EVENING AS TEMPERATURES
COOL. MVFR/IFR CIGS WILL OCCUR IN -RA/-SN SHOWERS OVERNIGHT. SNOW
CHANCES WILL WANE FROM WEST TO EAST DURING THE DAY ON WEDNESDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...HIGH WIND WARNING FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR NEZ021-
NEZ055.
WIND ADVISORY FROM 6 PM TUESDAY TO 6 PM WEDNESDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ054.
&&
SHORT TERM/AVIATION...HAHN
LONG TERM...JRHazardous weather outlook, Oct 21, 7:49 AM MDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 749 AM MDT TUE OCT 21 2008 WYZ059-060-067>070-221115- CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 749 AM MDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. WINDY CONDITIONS AND MUCH COLDER TEMPERATURES WILL MOVE IN BEHIND THE FRONT...ALONG WITH SCATTERED SHOWERS AND A LONE THUNDERSTORM OR TWO. WINDY AND COLDER CONDITIONS WILL CONTINUE TONIGHT ALONG WITH SCATTERED SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE WINDY AND COLD ON WEDNESDAY WITH NORTHWEST WINDS OF 25 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-221115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 749 AM MDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP THROUGH THE NEBRASKA PANHANDLE THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 20 TO 35 MPH AND A FEW WEAK THUNDERSTORMS CAN BE EXPECTED WITH THE FRONT...ALONG WITH COLDER TEMPERATURES. WINDY AND COLDER CONDITIONS CAN BE EXPECTED TONIGHT ALONG WITH SCATTERED RAIN AND SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE COLD AND VERY WINDY ON WEDNESDAY WITH NORTHWEST WINDS OF 30 TO 40 MPH. THERE WILL ALSO BE A FEW LIGHT RAIN OR SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-221115- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 749 AM MDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS MORNING AND EARLY THIS AFTERNOON. WINDY AND COLDER CONDITIONS WILL SPREAD IN BEHIND THE FRONT WITH SCATTERED RAIN AND SNOW SHOWERS. MORE NUMEROUS SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS. SNOW SHOWERS WILL BE LIKELY TONIGHT WITH WINDS SLOWLY DECREASING. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL OCCUR IN THE MOUNTAINS WITH AN INCH OR LESS AT LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Oct 21, 8:32 AM MDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 832 AM MDT TUE OCT 21 2008 NEZ001>003-019>021-054-055-WYZ059>070-212300- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 832 AM MDT TUE OCT 21 2008 ...A QUICK SHOT OF WINTER LIKE WEATHER FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING... A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION LATE THIS MORNING AND THIS AFTERNOON. WINDY AND COLDER CONDITIONS CAN BE EXPECTED BEHIND THE FRONT ALONG WITH NUMEROUS RAIN AND SNOW SHOWERS. WEST TO NORTHWEST WINDS WILL BLOW AT 20 TO 35 MPH WITH SOME GUSTS AROUND 50 MPH BETWEEN RAWLINS AND LARAMIE. NUMEROUS SHOWERS AND STIFF NORTH WINDS WILL OCCUR TONIGHT WITH RAIN CHANGING TO SNOW AT LOWER ELEVATIONS. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED IN THE MOUNTAINS WITH LESS THAN AN INCH AT LOWER ELEVATIONS. WINDY AND COLD CONDITIONS WILL PERSIST ALONG AND EAST OF I-25 ON WEDNESDAY BUT THE RAIN AND SNOW SHOWERS WILL SLOWLY END. PEOPLE PLANNING TRAVEL OR OTHER OUTDOOR ACTIVITIES IN SOUTHEAST WYOMING THIS AFTERNOON AND TONIGHT SHOULD BE PREPARED FOR A RAPID CHANGE IN THE WEATHER. GUSTY WINDS AND REDUCED VISIBILITIES IN SNOW OR MIXED RAIN AND SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS. RANCHERS AND STOCK GROWERS MAY WISH TO TAKE THE TIME NOW TO PROTECT ANY OF THEIR WEAK OR YOUNG ANIMALS. JLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:32 PM MDT | Wind Advisory | CYS | Banner, Box Butte, Dawes, Kimball, Scotts Bluff | 19 hr |
Nearby
High Wind Warnings in Nebraska, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.